Alert archive / Missouri / Tornado Warnings in 2024
Tornado Warning 80, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Dec 16, 2024, 7:27 AM CST for Madison County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2024, 7:27 AM CST (13:27 UTC)
- Expired
- Dec 16, 2024, 7:51 AM CST
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Madison County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.5 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WFUS53 KLSX 161327
TORLSX
MOC123-161400-
/O.NEW.KLSX.TO.W.0080.241216T1327Z-241216T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service St Louis MO
727 AM CST Mon Dec 16 2024
The National Weather Service in St Louis has issued a
* Tornado Warning for...
Madison County in southeastern Missouri...
* Until 800 AM CST.
* At 727 AM CST, severe thunderstorms capable of producing a tornado
were located along a line from 7 miles north of Saco to near Saco,
or along a line from 12 miles southeast of Ironton to 20 miles
southwest of Fredericktown, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* This tornado will be near...
Cobalt, Fredericktown and Junction City around 740 AM CST.
Other locations impacted by the tornado include Catherine Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3760 9015 3754 9014 3744 9014 3737 9015
3735 9043 3755 9050 3764 9020 3764 9015
TIME...MOT...LOC 1326Z 259DEG 47KT 3746 9051 3741 9048 3731 9047
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
Jaja2 follow-up statements
949
WWUS53 KLSX 161340
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
740 AM CST Mon Dec 16 2024
MOC123-161400-
/O.CON.KLSX.TO.W.0080.000000T0000Z-241216T1400Z/
Madison MO-
740 AM CST Mon Dec 16 2024
...TORNADO WARNING REMAINS IN EFFECT UNTIL 8 AM CST FOR NORTHEASTERN
MADISON COUNTY IN SOUTHEASTERN MISSOURI...
At 740 AM CST, severe thunderstorms capable of producing a tornado
were located along a line from over Cobalt to near Buckhorn, or
along a line from over Fredericktown to 13 miles south of
Fredericktown, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
This tornado will be near...
Cobalt, Fredericktown and Junction City around 740 AM CST.
Other locations impacted by the tornado include Catherine Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3763 9015 3760 9015 3754 9014 3749 9014
3741 9015 3740 9036 3745 9036 3755 9042
TIME...MOT...LOC 1327Z 252DEG 46KT 3748 9050 3743 9046 3732 9046
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
Jaja030
WWUS53 KLSX 161351
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
751 AM CST Mon Dec 16 2024
MOC123-161401-
/O.CAN.KLSX.TO.W.0080.000000T0000Z-241216T1400Z/
Madison MO-
751 AM CST Mon Dec 16 2024
...TORNADO WARNING IS CANCELLED FOR NORTHEASTERN MADISON COUNTY IN
SOUTHEASTERN MISSOURI...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.
&&
LAT...LON 3763 9015 3760 9015 3754 9014 3749 9014
3741 9015 3740 9036 3745 9036 3755 9042
TIME...MOT...LOC 1340Z 252DEG 46KT 3753 9028 3748 9025 3738 9025
$$
JajaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Dec 16, 5:15 AM CST, 2 hours 12 minutes earlier. Its key messages:
- Showers and a few thunderstorms will be found mainly across southeast Missouri and southwest Illinois this morning.
- There is another chance of rain on Tuesday night and Wednesday with the best chance (60-70%) across southeast Missouri and southwest Illinois.
- Dry and cooler weather is expected late this week into the weekend.
Area forecast discussion, Dec 16, 5:15 AM CST, 2 hours 12 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 515 AM CST Mon Dec 16 2024 .KEY MESSAGES... - Showers and a few thunderstorms will be found mainly across southeast Missouri and southwest Illinois this morning. - There is another chance of rain on Tuesday night and Wednesday with the best chance (60-70%) across southeast Missouri and southwest Illinois. - Dry and cooler weather is expected late this week into the weekend. && .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 322 AM CST Mon Dec 16 2024 Latest radar trends continue to show showers expanding across southern Missouri and southern Illinois in a strong band of low level moisture convergence ahead of the mid-level trough over the Plains. Isolated thunderstorms are embedded within these bands of showers as the latest SPC mesoanalysis is showing MUCAPES of 500- 1000+ J/kg with deep layer shear of 20 to 30 knots. Recent runs of the CAMS continue to show that rain will expand across areas south of I-44 in MO and south of I-70 in IL before the forcing associated with the low level jet will move southeast of the CWA later this morning. Until then, there could be some stronger storms that could produce some small hail and heavier downpours. While most of the area will not see as much rainfall as Saturday's system, the HREF LPMM is showing up to 1" of rainfall over the far southern part of the CWA. The HREF has the upper trough moving east of the CWA by late this afternoon with a shortwave ridge moving across the area on Tuesday. This will keep the area dry this afternoon through tomorrow. The cold front that is currently entering the western part of Missouri will move through the CWA later today. There will be a large spread in highs today with 60s over the southeast half of the CWA compared to around 50 degrees over northeast Missouri. A surface high will move across Missouri and Illinois tonight causing light winds and clear skies allowing temperatures to fall back into the lower 30s. Winds will turn out of the southeast ahead of the next system on Tuesday under a partly sunny sky causing highs to climb back into the lower to mid 50s. Britt && .LONG TERM... (Tuesday Night through Sunday) Issued at 322 AM CST Mon Dec 16 2024 Model guidance has been consistent with the next trough moving across the Midwest Tuesday night into Wednesday. The LREF continues to show that its highest number of ensemble members showing precipitation on Tuesday night will once again be over the southeast half of the CWA. Temperatures will fall toward freezing late on Tuesday night over the northern CWA which could lead to some snow mixing in with the rain before it ends, but less than 10 percent of the LREF members are showing a chance of snow at UIN which lowers confidence in this potential. A trough will move from the Northern High Plains on Wednesday night into the Great Lakes on Thursday night. The latest track keeps chances out of the CWA on Thursday night with the number of LREF members producing precipitation at UIN or SPI at less than 10 percent. The dry weather looks like it will continue into the weekend as an upper ridge will be building into the area. Two cold fronts will move through the area this week, one associated with the first upper trough on Tuesday night and Wednesday and the second with the clipper on Thursday night. Both fronts will bring cooler air with high temperatures behind the first front on Wednesday and Thursday in the 40s and highs behind the second front Friday into the weekend in the 30s. Britt && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 457 AM CST Mon Dec 16 2024 Area of light rain that is affecting STL/CPS/SUS will move out early in the period. MVFR ceilings and visibilities that are affecting the airports will move out of the airports this morning with generally scattered clouds by this afternoon. Winds will turn out of the southwest to west this morning with gusts to 20 knots during the afternoon before decreasing between 00-02Z. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Dec 16, 3:45 AM CST, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 345 AM CST Mon Dec 16 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-170945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 345 AM CST Mon Dec 16 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms through this morning, mainly across southeast Missouri and southwest Illinois. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The chance for thunderstorms Tuesday night and Wednesday morning across parts of southeast Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 6:27 AM CST | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 22 min |
| Dec 16, 6:56 AM CST | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 37 min |
| Dec 16, 7:02 AM CST | Tornado Warning | LSX | Iron, Madison, Reynolds | 31 min |
Nearby
Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.